Thunderstorm Wind, Campbell
- When
- August 14, 5:10 PM MST
- Where
- Campbell County, 3.7 mi NW of Echeta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.490, -105.910
Wind gusts were estimated at 60 mph.
A severe thunderstorm tracked east across central Campbell County before weakening east of Gillette. The storm produced wind gusts over 65 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm tracked east across central Campbell County before weakening east of Gillette. The storm produced wind gusts over 65 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 14, 4:25 PM MST, 45 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 525 PM MDT Tue Aug 14 2018 .DISCUSSION...(This Evening Through Tuesday) Issued at 322 PM MDT Tue Aug 14 2018 Current surface analysis shows cold front south and east of the forecast area. Upper level analysis shows an area of low pressure over eastern portions of the Central Plains, with a shortwave trough over the eastern half of MT. High pressure remains across the Four Corners region. Skies are variably cloudy with an area of showers and thunderstorms over parts of southwest into south central SD, gradually dissipating. Regional radars show storms developing west of the forecast area, especially over the higher terrain. Temps are in the mid 60s to upper 70s, with winds southeasterly or becoming southeasterly across much of the area. Unsettled weather will continue over the next couple of days as the upper level system slowly moves across the Northern Plains. Storms to the west will move into northeast WY late this afternoon/early evening and into western SD this evening/overnight. The best instability late this afternoon and evening will be across eastern WY to far southwest SD, 1000 to 1500 j/kg MUCAPE. Shear will be quite favorable for stronger storms/supercells across northeast WY. There is a slight risk for severe storms across northeast WY with large hail and strong wind gusts the main threats. Shear profile in the lower levels would suggest that a tornadic storm cannot be ruled out over northeast WY as well late today. With precipitable water values 125 to 150 percent of average, there will be locally heavy rainfall with stronger storms today and tonight. The trough will close off over the Northern Plains Wednesday and Wednesday night, with scattered to numerous showers and thunderstorms expected in many areas. The exceptions will likely be across western parts of northeast WY and far northwest SD. Forecast instability will be sufficient for stronger storms from the Black Hills eastward in the afternoon/early evening. Highs will generally be in the 70s to around 80. Activity will slowly end from west to east late Wednesday and Wednesday night. Will keep some low chances across south central SD into Thursday. Otherwise, warmer and mainly dry weather is expected Thursday into Friday as a shortwave ridge moves across the region. Another fairly strong upper level system for this time of year will move across the area over the weekend, bringing good chances for showers and storms Saturday and Sunday. There is potential for some severe storms and heavier rainfall across at least portions of the area. That system will exit early in the week, with some drier weather returning for the first half of the week. && .AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening) Issued At 523 PM MDT Tue Aug 14 2018 Strong thunderstorms over northeastern Wyoming will continue eastward into western South Dakota this evening and overnight with local IFR conditions. Outside of any storms, VFR conditions are expected through the period. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...26 AVIATION...10
Hazardous Weather Outlook National Weather Service Rapid City SD 1046 AM MDT Tue Aug 14 2018 SDZ024>029-041-072-074-WYZ071-151300- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Fall River-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills- Northeastern Crook- 1046 AM MDT Tue Aug 14 2018 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...the Black Hills of South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible today and tonight. Isolated severe weather is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday and again this weekend. Isolated severe weather will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ014-030>032-042>044-046-047-049-073-151300- Ziebach-Custer Co Plains-Pennington Co Plains-Haakon- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Southern Meade Co Plains- 1046 AM MDT Tue Aug 14 2018 /1146 AM CDT Tue Aug 14 2018/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible mainly tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday and again this weekend. Isolated severe weather will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012-013-151300- Harding-Perkins-Butte-Northern Meade Co Plains- 1046 AM MDT Tue Aug 14 2018 This Hazardous Weather Outlook is for portions of northwestern South Dakota. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible today and tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday and again this weekend. Isolated severe weather will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054>058-151300- Northern Campbell-Southern Campbell-Western Crook- Wyoming Black Hills-Weston- 1046 AM MDT Tue Aug 14 2018 This Hazardous Weather Outlook is for portions of northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today and tonight. There is a slight risk of severe thunderstorms later this afternoon into the evening hours with large hail being the main threat, but damaging winds could also occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday and again this weekend. Isolated severe weather will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
546 PM MDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HEAVY RAIN 11 ENE WANBLEE 43.64N 101.45W
08/14/2018 M1.15 INCH JACKSON SD TRAINED SPOTTER
&&
METhe Rapid City radar (KUDX), 248 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2018Every state in 2018This day in weather historyWarnings in Wyoming, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 772611, 772612.